MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLSTENT ENDOPROSTHESIS; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION WALLSTENT ENDOPROSTHESIS; CATHETER, BILIARY, DIAGNOSTIC
Model Number 26280
Medical Device Problem Codes Difficult to Advance (2920); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/24/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the procedure was aborted.The patient presented for venous stent implantation.The target lesion was located in the severely stenosed and occluded right iliac vein.After crossing the guidewire into the lesion, pre-dilatation was performed.A 16x40/9fr uni plus 75cm wallstent endoprosthesis stent was advanced for treatment.However, during deployment, the delivery shaft was kinked and the stent could not be implanted.The device was withdrawn and the procedure was not completed due to an unspecified reason.
 
Event or Problem Description
It was reported that the procedure was aborted.The patient presented for venous stent implantation.The target lesion was located in the severely stenosed and occluded right iliac vein.After crossing the guidewire into the lesion, pre-dilatation was performed.A 16x40/9fr uni plus 75cm wallstent endoprosthesis stent was advanced for treatment.However, during deployment, the delivery shaft was kinked and the stent could not be implanted.The device was withdrawn and the procedure was not completed due to an unspecified reason.It was further reported that target lesion was 95% stenosed, severely tortuous, and severely calcified.There was a large resistance met during delivery of the device.The procedure was cancelled since the lesion did not open.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: 16x40/9fr uni plus 75cm was received for analysis.The device was returned with the stent in the correct position on the delivery system.A visual and tactile examination identified no issues with the tip of the device.A visual and tactile inspection identified a kink on the shaft of the device located approximately 250mm distal of the main t-valve.This type of damage is consistent with excessive force being applied excessive force to the delivery system.This concludes the product analysis.
 
Event or Problem Description

Brand Name
WALLSTENT ENDOPROSTHESIS
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key15991290
Report Number2124215-2022-50157
Device Sequence Number17570346
Product Code MAF
UDI-Device Identifier08714729204039
UDI-Public08714729204039
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K152842
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/09/2022
Device Model Number26280
Device Catalogue Number26280
Device Lot Number0026489797
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/24/2022
Supplement Date Received by Manufacturer12/12/2022
01/04/2023
Initial Report FDA Received Date12/15/2022
Supplement Report FDA Received Date01/03/2023
01/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/09/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age68 YR
Patient SexMale
Patient Weight60 KG